MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CON LNR 0DEG 26ID 50-52OD SZ E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. CON LNR 0DEG 26ID 50-52OD SZ E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 71323114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Joint Dislocation (2374)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a revision hip surgery had been performed in 2017, the patient experienced pain, discomfort and limited mobility due to a dislocated hip, and it appears on x-ray that the locking ring of the con lnr 0deg 26id 50-52od sz e has broken, and the cocr 12/14 fem head 26 + 8 has migrated superiorly.The adverse event was treated by a revision surgery on, in which the con lnr 0deg 26id 50-52od sz e was removed and a cemented polarcup was inserted into the existing shell.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the information provided the clinical root cause for the reported pain, discomfort, and limited mobility was likely due to the reported dislocated hip and the reported broken locking ring.The root cause of the reported dislocation and reported broken locking ring could not be determined.We are unable to rule out improper implant selection, patient bone quality, trauma, and activity level as likely contributory factors.The instructions for use for the total hip systems document does note that the patient should be warned that the implant can break or become damaged as a result of trauma or activity including heavy labor for occupation or recreation, and the implant has a finite expected service life and may need to be replaced in the future.It cannot be concluded that the reported event is related to a malperformance of the implant.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CON LNR 0DEG 26ID 50-52OD SZ E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24545599
Report Number1020279-2026-00324
Device Sequence Number18512942
Product Code KWZ
UDI-Device Identifier03596010510884
UDI-Public3596010510884
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K033442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71323114
Device Lot Number16LM17400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/29/2026
Date Device Manufactured11/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71302608 / LOT: 14KM02487; PN: 71323144 / LOT: 17AM11245; PN: 71330001 / LOT: 16GM11801
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale